Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Tampa Bay, FL

June 2, 2025Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 2, 2025, 11:02 AM EDT for Hillsborough County, Florida. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2025, 11:02 AM EDT (15:02 UTC)
Expired
Jun 2, 2025, 11:30 AM EDT
In force
28 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 11:10 AM EDTHAIL 11 E East Lake-Orient Pa, FLA few reports of quarter size hail near the Florida State Fairgrounds.
Jun 2, 11:12 AM EDTHAIL 1.52 Ne East Lake-Orient P, FLReport of 1.5-inch hail near intersection of I-4 and Hwy 301.
Jun 2, 11:20 AM EDTTSTM WND GST 522 Ese East Lake-Orient, FLMesonet station 2196W FSWN Hillsborough Co Tournament Sportsplex.
Jun 2, 11:20 AM EDTTSTM WND GST 522 Nw Mango, FLAWOS station KVDF Tampa Executive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS52 KTBW 021502
SVRTBW
FLC057-021530-
/O.NEW.KTBW.SV.W.0013.250602T1502Z-250602T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
1102 AM EDT Mon Jun 2 2025

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hillsborough County in west central Florida...

* Until 1130 AM EDT.

* At 1102 AM EDT, a severe thunderstorm was located over East
  Lake-Orient Park, or over Tampa, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Busch Gardens, Hillsborough River State Park, University Of Tampa,
  Mango, New Tampa, Tampa Executive Airport, Palm River-Clair Mel,
  Lettuce Lake Park, Tampa International Airport, and Orient Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2817 8243 2817 8215 2815 8211 2787 8237
      2797 8254
TIME...MOT...LOC 1502Z 212DEG 22KT 2799 8241 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:14 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 2, 8:14 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
814 AM EDT Mon Jun 2 2025

...New AVIATION...

.DISCUSSION...
Issued at 322 AM EDT Mon Jun 2 2025

In the upper levels, a deep trough axis is stretched out from
eastern Canada through the Mid-Atlantic states, while a developing
short wave over the Mississippi Delta is rounding the base of the
trough and will reach the eastern Gulf by this evening. This
shortwave will then cutoff from the main flow and linger through at
least Wednesday night in the vicinity of Florida before lifting out
to the north during the second half of the week. At the surface,
weak and somewhat variable westerly flow is holding in place today.
With deep moisture remaining across southwest Florida from the
remnants of a stalled front, scattered showers and storms are
developing over the eastern Gulf early this morning and shifting
east into the Florida Peninsula, mainly south of the Tampa Bay.
By mid afternoon, these storms over the waters will be fading out,
with the focus of convection shifting into the interior through
the late afternoon, but high resolution models are hinting that
storms could build back west into the coast during the early
evening hours.

By Tuesday, broad surface high pressure will setup north of Florida,
favoring southeast to east flow that will hold through at least
Thursday. As moisture increases from the southeast, the previously
mentioned shortwave will drop temperatures aloft, increasing
instability, while developing a weak surface wave. As a result,
scattered to widespread showers and storms are expected Tuesday
through Wednesday night before the shortwave and surface wave lift
out.

Thursday through the weekend, the surface high will ridge across
the central Florida Peninsula, resulting in light southeast to
southerly flow. This pattern will bring scattered to numerous
showers and storms, mainly in the afternoon and early evening.

&&

.AVIATION...
(12Z TAFS)
Issued at 810 AM EDT Mon Jun 2 2025

A messy forecast today as an old boundary moves out of the area
and an upper level low dives south. For out TAF site south of TPA
showers will be on and off through the next 24 hours. I have
tried my best to highlight the most likely time to see
thunderstorm at TAF locations but can't rule out as isolated
thunderstorms outside of those hours.

&&

.MARINE...
Issued at 322 AM EDT Mon Jun 2 2025

High pressure will gradually build in north of Florida today and
Tuesday, with light and variable flow today becoming southeasterly
and easterly Tuesday through Thursday, then more southerly by
Friday. Showers and storms developing over the eastern Gulf early
this morning will shift onshore through the rest of the morning and
early afternoon, mainly from around the Tampa Bay south. The rest of
the week, the highest rain chances will be in the afternoon and
early evening as storms push west into the coastal waters from the
Florida Peninsula. Wind speeds and sea heights will generally remain
less than headline criteria, but daily thunderstorms will produce
locally hazardous boating conditions.

&&

.FIRE WEATHER...
Issued at 322 AM EDT Mon Jun 2 2025

Drier air over the Nature Coast will drop relative humidity
percentages into the upper 30s this afternoon, but widespread
critically low humidity is not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  75  90  75 /  50  50  70  50
FMY  89  73  86  73 /  80  70  90  60
GIF  89  72  87  72 /  60  50  80  40
SRQ  87  73  89  73 /  60  60  80  60
BKV  90  67  91  69 /  40  30  70  40
SPG  86  75  87  75 /  60  50  80  60

&&

Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 6

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Close
UPPER AIR/CLIMATE...Close

In the hours before

Special weather statement, Jun 2, 10:10 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1010 AM EDT Mon Jun 2 2025

FLZ061-162-262-021445-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-
1010 AM EDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHARLOTTE AND
SOUTH CENTRAL DESOTO COUNTIES THROUGH 1045 AM EDT...

At 1010 AM EDT, Doppler radar was tracking a strong thunderstorm near
Charlotte County Airport, or near Port Charlotte, moving northeast at
15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Solana, Harbour Heights, Cleveland, Charlotte Harbor, Port Charlotte,
Charlotte Park, and Punta Gorda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2691 8206 2698 8211 2711 8189 2698 8179
TIME...MOT...LOC 1410Z 240DEG 13KT 2697 8202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Jun 2, 10:43 AM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1043 AM EDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     Marine Tstm Wind 6 NNW Anna Maria Island 27.61N 82.76W
06/02/2025  M45 MPH          GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel.

1015 AM     Marine Tstm Wind 6 E Saint Petersburg    27.77N 82.57W
06/02/2025  M41 MPH          GMZ830             FL   Mesonet

            Mesonet station XTAM Tampa Bay Cut J.

1012 AM     Marine Tstm Wind 3 E Saint Petersburg    27.76N 82.63W
06/02/2025  M40 MPH          Pinellas           FL   Buoy

            Buoy station SAPF1 St. Petersburg, FL.

1014 AM     Marine Tstm Wind 2 ENE Saint Petersburg  27.77N 82.63W
06/02/2025  M44 MPH          Pinellas           FL   ASOS

            ASOS station KSPG St Petersburg - Albert
            Whitted.

1034 AM     Tstm Wnd Gst     1 W Macdill Air Force   27.85N 82.52W
06/02/2025  M43 MPH          Hillsborough       FL   AWOS

            AWOS station KMCF MacDill AFB.

&&
Special weather statement, Jun 2, 10:46 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1046 AM EDT Mon Jun 2 2025

FLZ151-251-021515-
Coastal Hillsborough FL-Inland Hillsborough FL-
1046 AM EDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HILLSBOROUGH COUNTY
THROUGH 1115 AM EDT...

At 1046 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tampa International Airport to near Palm
River-Clair Mel. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
South Tampa, University Of Tampa, Peter O Knight Airport, Palm
River-Clair Mel, Tampa International Airport, Orient Park, East
Lake-Orient Park, Raymond James Stadium, Valrico, Ybor City, West
Park, Soho, Egypt Lake-Leto, Florida State Fairgrounds, Gibsonton,
Brandon, Carrollwood, Palm River, Greater Carrollwood, and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2808 8254 2795 8222 2777 8237 2788 8256
      2793 8260
TIME...MOT...LOC 1446Z 213DEG 15KT 2794 8255 2786 8240

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:00 AM EDTSpecial Marine WarningTBW30 min
Jun 2, 10:05 AM EDTSpecial Marine WarningTBW25 min
Jun 2, 10:10 AM EDTSpecial Weather StatementTBWCharlotte35 min
Jun 2, 10:22 AM EDTSpecial Marine WarningTBW38 min
Jun 2, 10:46 AM EDTSpecial Weather StatementTBWHillsborough29 min
Jun 2, 10:49 AM EDTSevere Thunderstorm WarningTBWHillsborough26 min
Jun 2, 11:32 AM EDTSpecial Weather StatementTBWLee28 min
Jun 2, 11:33 AM EDTSpecial Marine WarningTBW27 min
Jun 2, 11:35 AM EDTSevere Thunderstorm WarningTBWLee25 min
Jun 2, 11:59 AM EDTSpecial Weather StatementTBWLee31 min
Jun 2, 1:00 PM EDTSpecial Marine WarningTBW45 min
Jun 2, 1:52 PM EDTSpecial Marine WarningTBW38 min
Jun 2, 2:27 PM EDTSpecial Marine WarningTBW48 min
Jun 2, 3:10 PM EDTSpecial Marine WarningTBW35 min
Jun 2, 4:01 PM EDTSpecial Marine WarningTBW29 min
Jun 2, 4:28 PM EDTSpecial Marine WarningTBW32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.